MAUDE Adverse Event Report: COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Catalog Number J-CRB-184000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The patient was admitted to the hospital on (b)(6) 2017 and was administered pitocin.A cook® cervical ripening balloon was placed in a patient and at some time later the patient used the restroom and the device fell out.The nurse checked the device at that time but did not realize that one balloon was missing on the device.On (b)(6) 2017, the patient underwent a c-section and the physician found the balloon within the patient's uterus; the balloon was still inflated.The physician removed the balloon and confirmed that no portion of the device remained inside the patient¿s body.There were no adverse effect to the patient resulting from this reported issue.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the cook® cervical ripening balloon was not returned for evaluation and no photos have been provided.Without the complaint device, a physical investigation was not able to be completed.A review of complaint history, the device history record, drawings and the instructions for use was conducted.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found three non-conformance issues associated with this complaint device lot number 7990093.The non-conformances identified: incorrectly applied label, incorrect label and incomplete package seal.A review of complaint history for this product lot number combination found no other complaints have been reported.This device is shipped with instructions for use (ifu), which states the proper warnings, precautions, and instructions for use.Based on the limited information available a definitive root cause cannot be established.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
COOK® CERVICAL RIPENING BALLOON
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7081646
Report Number1820334-2017-01221
Device Sequence Number19282175
Product Code PFJ
UDI-Device Identifier00827002481497
UDI-Public(01)00827002481497(17)200614(10)7990093
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ-CRB-184000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1